MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT
Catalog Number 1816MSK
Medical Device Problem Codes Device-Device Incompatibility (2919); Component Misassembled (4004)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ct-guided lung biopsy procedure, the needle was unable to advance through the coaxial.The device and needle were removed and a second attempt to obtain the biopsy was done with a new device of a different lot number.During the placement of the second needle, the patient allegedly experienced a pneumothorax.No chest tube was placed at that time the physician was able to resolve the pneumothorax.A coaxial needle was used during the procedure.The procedure was successfully completed using another device.The device was returned for analysis.
 
Additional Manufacturer Narrative
H10: the device history records have been reviewed and this lot met all release criteria.One mission disposable core biopsy instrument was returned for evaluation.On visual evaluation, it was noted that the components received were one disposable mission biopsy instrument, one blunt stylet and compatible coaxial needle loaded to a trocar stylet.It was noted that there was residue on the compatible coaxial.Furthermore, it was noted that the device was returned in primed configuration at the 10mm position.An attempt to insert the biopsy instrument through the coaxial was performed.The biopsy instrument was unable to go through the coaxial.Dimensional analysis of the outer diameter (od) for the biopsy instrument was performed and found to be within specification.Dimensional analysis of the inner diameter (id) for the coaxial was taken and found to be out of specification.The id of the returned coaxial is consistent with a 19ga coaxial instead of the required 17ga coaxial.Therefore, the investigation is confirmed for component misassembled and the reported device-device incompatibility.A definitive root cause for the alleged device-device incompatibility and the identified component misassembled is manufacturing related.An internal investigation was initiated to address incorrected components with mission kits.Medwatch mfg.Report number 2020394-2023-00639 was received for this event.H11: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18793772
Report Number2020394-2024-00281
Device Sequence Number7331188
Product Code KNW
UDI-Device Identifier00801741097065
UDI-Public(01)00801741097065
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue Number1816MSK
Device Lot Number0001500891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown